Alert archive / Georgia / Tornado Warnings in 2019
Tornado Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 2:25 PM EST for Quitman County, Randolph County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2019, 2:25 PM EST (19:25 UTC)
- Expired
- Mar 3, 2019, 3:00 PM EST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 72 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 12:24 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
307
WFUS52 KTAE 031925
TORTAE
GAC239-243-032000-
/O.NEW.KTAE.TO.W.0016.190303T1925Z-190303T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
225 PM EST SUN MAR 3 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northern Randolph County in southwestern Georgia...
Southeastern Quitman County in southwestern Georgia...
* Until 300 PM EST.
* At 225 PM EST, a severe thunderstorm capable of producing a tornado
was located near Cuthbert, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Randolph and southeastern Quitman Counties, including the
following locations... Springvale Station, Hatcher, Morris,
Peterson Hill, White House, Brooksville, Crossroads, Benevolence,
Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3192 8480 3192 8470 3183 8461 3173 8494
3175 8496 3178 8496 3178 8498 3182 8502
3193 8489 3192 8481 3193 8481
TIME...MOT...LOC 1925Z 241DEG 57KT 3179 8489
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
04-MCDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 10:04 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 3, 10:04 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1004 AM EST Sun Mar 3 2019
.UPDATE...
SPC has expanded the slight risk farther south. Otherwise no major
changes to the forecast for today. Forecast for timing and
intensity of storms still looks on track.
&&
.PREV DISCUSSION [614 AM EST]...
.NEAR TERM [Through Today]...
The bottom line is that all available guidance continues to suggest
a threat of severe storms across the area from this afternoon into
the overnight hours. There is general agreement that the best
overlay of CAPE and shear will be located across the northern
portions of the forecast area, generally near and north of a line
from Dothan to Tifton. This is where the Storm Prediction Center has
outlooked an enhanced risk of severe storms. The risk of severe
weather gradually decreases the farther south one goes, however it
should be noted that almost the entire area has at least some level
of risk today.
Storm mode will almost certainly consist of at least a QLCS just
ahead of the cold front starting this afternoon into the early
evening across portions of southeast Alabama, the Florida panhandle,
and adjacent southwest Georgia. This squall line will progress
eastward across the remainder of the forecast area during the
overnight hours. The trickiest part of the forecast is whether or
not any discrete supercells will form ahead of the squall line. Some
runs of the HRRR show this occurring, while others do not. If cells
do develop ahead of the main line, then the potential exists for a
couple of strong tornadoes given the strong low level jet and
favorable hodographs. Some large hail could also occur. Even if this
scenario doesn't pan out, there is still the risk of a few embedded
tornadoes along the squall line as well as damaging wind gusts.
.SHORT TERM [Tonight Through Tuesday]...
Cold front will push through the southeastern Big Bend Monday
morning, with a few showers lingering across this portion of the
region early in the period. This will give way to clearing skies and
much cooler and drier conditions by Monday afternoon. Cold air will
continue advecting into the region On Tuesday, with the coldest
airmass since late January settling in place by mid-week. Expect
highs generally in the upper 50s to mid 60s on Monday, falling to
the mid to upper 50s on Tuesday. Overnight lows will range from the
mid 30s to low 40s Monday night. A light freeze is possible Tuesday
night, with temperatures falling below the freezing mark across
portions of the wiregrass. The rest of the region will see lows
generally in the 33 to 36 degree range.
.LONG TERM [Tuesday Night Through Sunday]...
Dry and unseasonably cool weather will persist on Wednesday, with
highs remaining in the low to mid 50s, almost 20 degrees below
normal for early March. A light freeze will be possible once again
Wednesday night as lows will fall into the low 30s once again
regionwide. Temperatures will moderate beginning on Thursday as
upper level flow becomes zonal once again over the region. Dry
weather will persist through at least the start of the weekend.
However, longer range global guidance has been hinting at another
system and associated cold front pushing through the region
during the day 7+ period. Despite the upcoming cold snap this
week, it appears that Spring is well on its way for the tri-state
region. Stay tuned.
.AVIATION...
[Through 12z Monday] Low clouds and areas of fog are expected to
result in IFR to LIFR conditions through the mid-morning hours.
Showers and thunderstorms will begin this afternoon near DHN and
ABY and move southeast through the region through the evening and
overnight. Some storms may become severe. Otherwise, breezy
conditions are expected through the day.
.MARINE...
Cautionary conditions are expected today with seas increasing to 2
to 4 feet this afternoon. Showers and thunderstorms are expected
to spread over coastal waters this afternoon and evening. Expect
elevated winds and seas through Monday, with a brief reprieve on
Monday night. Advisory level wind and seas will be possible by
Tuesday night into Wednesday.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Generally 1 to 2 inches of rain are expected with today's showers
and thunderstorms, with the highest amounts forecast for the
Wiregrass region of southeastern Alabama into southwestern and
southcentral Georgia. Note that isolated higher amounts will be
possible under the strongest storms and/or in any areas of cell
training this afternoon. Flooding concerns today will generally be
limited to poor drainage areas given the recent dry spell across
the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 54 64 42 59 / 60 90 20 10 10
Panama City 73 51 60 42 57 / 60 100 10 10 10
Dothan 76 44 56 36 53 / 90 100 0 10 10
Albany 75 47 58 38 55 / 80 100 10 10 10
Valdosta 77 55 62 41 58 / 50 80 20 10 10
Cross City 79 63 69 45 63 / 20 80 40 10 10
Apalachicola 73 56 63 43 59 / 60 90 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...McD
NEAR TERM...DVD
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...DVD
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...PullinIn the hours before
Local storm report, Mar 3, 1:44 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FUNNEL CLOUD 2 N BLACK 31.04N 85.74W
03/03/2019 GENEVA AL TRAINED SPOTTER
&&
WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:47 PM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman | 28 min |
| Mar 3, 1:58 PM EST | Tornado Warning | TAE | Randolph | 32 min |
| Mar 3, 2:12 PM EST | Tornado Warning | TAE | Terrell | 33 min |
| Mar 3, 2:15 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty | 30 min |
| Mar 3, 2:18 PM EST | Tornado Warning | TAE | Lee, Terrell | 42 min |
| Mar 3, 2:24 PM EST | Tornado Warning | TAE | Turner, Worth | 36 min |
| Mar 3, 2:34 PM EST | Tornado Warning | TAE | Lee | 26 min |
| Mar 3, 2:37 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 38 min |
| Mar 3, 2:43 PM EST | Tornado Warning | TAE | Randolph, Terrell | 20 min |
| Mar 3, 2:46 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 44 min |
| Mar 3, 3:00 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 30 min |
| Mar 3, 3:00 PM EST | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 45 min |
| Mar 3, 3:05 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Early | 40 min |
| Mar 3, 3:25 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 35 min |
| Mar 3, 3:26 PM EST | Tornado Warning | TAE | Baker, Calhoun, Early | 34 min |
| Mar 3, 3:30 PM EST | Tornado Warning | TAE | Ben Hill | 30 min |
| Mar 3, 3:43 PM EST | Severe Thunderstorm Warning | TAE | Tift, Turner, Worth | 35 min |
| Mar 3, 3:45 PM EST | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 45 min |
| Mar 3, 3:47 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 43 min |
| Mar 3, 3:56 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 51 min |
| Mar 3, 4:14 PM EST | Tornado Warning | TAE | Turner, Worth | 31 min |
| Mar 3, 4:17 PM EST | Tornado Warning | TAE | Dougherty, Lee, Worth | 43 min |
| Mar 3, 4:20 PM EST | Tornado Warning | TAE | Ben Hill, Irwin | 27 min |
| Mar 3, 4:30 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Irwin | 23 min |
| Mar 3, 4:37 PM EST | Tornado Warning | TAE | Turner | 38 min |
| Mar 3, 4:53 PM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 52 min |
| Mar 3, 4:54 PM EST | Tornado Warning | TAE | Quitman, Randolph | 36 min |
| Mar 3, 5:04 PM EST | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 56 min |
| Mar 3, 5:11 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 49 min |
| Mar 3, 5:39 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Miller, Randolph and 2 more | 51 min |
| Mar 3, 5:39 PM EST | Tornado Warning | TAE | Calhoun, Clay, Randolph | 36 min |
| Mar 3, 5:52 PM EST | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 38 min |
| Mar 3, 6:10 PM EST | Tornado Warning | TAE | Calhoun, Randolph, Terrell | 35 min |
| Mar 3, 6:10 PM EST | Tornado Warning | TAE | Early, Seminole | 35 min |
| Mar 3, 6:24 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 36 min |
| Mar 3, 6:27 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Early, Grady and 6 more | 33 min |
| Mar 3, 6:37 PM EST | Tornado Warning | TAE | Decatur, Early, Miller, Seminole | 23 min |
| Mar 3, 6:53 PM EST | Tornado Warning | TAE | Baker, Decatur, Miller, Seminole | 37 min |
Nearby
Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.